MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 1013731
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the distal superficial femoral artery, popliteal, and posterior tibial artery.Following pre-dilation of the vessel with an unknown balloon, three 10cm ht command 18 guidewires (gw) were attempted to be advanced and were noted to have difficulty when being inserted into the 5 french micro sheath, and the coating became bunched at the tip.Therefore, a new command wire was used and advanced through the same sheath successfully and the procedure was completed.There was no adverse patient effect and no clinically significant delay in the procedure.One device was received and return analysis revealed that the polymer coating was separated, torn and folded over itself.Additional information was received that the reported coating becoming bunched at the tip meant that the polymer coating was separated and folded over itself with tear being noted.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional devices referenced in b5 are filed under separate medwatch numbers.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported polymer damages were confirmed.The reported difficulty to advance was not confirmed as it cannot be replicated in a testing environment and due device condition.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and the observations from the returned analysis, a definitive cause for the reported issue could not be determined.Factors that may contribute to difficulty advancing the guide wire into a sheath include, but are not limited to, inner diameter of the sheath, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the sheath or guide wire which likely led to the reported damages to the polymer coating.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.H6 correction: medical device problem code 1454 removed.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23213883
Report Number2024168-2025-10888
Device Sequence Number9130944
Product Code DQX
UDI-Device Identifier08717648212130
UDI-Public(01)08717648212130(11)250714(17)270630(10)5071461
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K172073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013731
Device Catalogue Number1013731
Device Lot Number5071461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 5 FRENCH MICRO PUNCTURE
Patient SexUnknown